I have taken clyndamycin years ago for infections in my teeth. I just started on a new dose of 300mg 4 x day and it doesn't seem to work like it used to. I have more pain then when I started the med. At first it was one tooth on the lower left, now it feels like my whole lower jaw is in pain. I don't think this med is working. Can this happen?
How long have you been taking it? If its been a week or so and its still getting worse then I'd say the bacteria is resistant to clindamycin. You do not become immune to an antibiotic.
Actually, your body doesn't become immune to the Clindamycin but instead the bacteria that the medicine is used to treat in your mouth become resistant as a result of being exposed to the drug multiple times. You may want to discuss with your physician/dentist to mix it up with a different antibiotic each treatment or every other treatment. This would ensure that the antibiotic would be more effective in treating your symptoms. I would let them know immediately about your increased pain and possible ineffectiveness of the drug in case you have a drug resistant bacteria.
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Aug 2013 • 1 answer
Updated 12 Nov 2013 • 1 answer
Updated 1 Oct 2015 • 1 answer
Updated 16 Jul 2018 • 2 answers
Updated 2 Sep 2018 • 1 answer